MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT375
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227); No Code Available (3191)
Date of Event 09/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable, as lens remains implanted.Facility name: unknown/not provided.(b)(4).Device evaluation: product testing could not be performed because the product was not returned.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.The search revealed that no similar complaints were received for this production order number.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a patient included in a clinical study has bilateral zxt375 intraocular lenses (iols) implants.At the 4th month visit, the patient complained of being moderately bothered by halos, multiple/double vision, sensitivity to light, glare, poor low light vision, difficulty driving at night, and reading.There is no planned intervention.Visual acuity (va) for both eyes (ou) 20/20.Implant date for left eye (os) is (b)(6) 2019, and implant date for right eye (od) is (b)(6) 2019.It was learned that at the 3-month study visit the patient reported some bother with visual symptoms, but did not affect his daily living.However, at the 4th month visit, the preoperative monocular best corrected distance visual acuities (bcdvas) were od 20/25 and os 20/25, so the drop is one line from the preop visit.In addition, there was a diagnosis of epiretinal membrane (erm) in the left eye at the 4-month visit, which the site believes contributed to the lower-than-expected visual acuity in this eye.The subject reported that the visual symptoms did significantly interfere with her daily activities, and mentioned driving and reading in the patient reported visual symptom questionnaire (prvsq).No other information was provided.This mdr report pertains to the right (od).A separate report will be submitted for the left eye (os).
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9236626
Report Number9614546-2019-00994
Device Sequence Number11174149
Product Code MFK
UDI-Device Identifier05050474606968
UDI-Public(01)05050474606968(17)210810
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional,study,use
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/10/2021
Device Model NumberZXT375
Device Catalogue NumberZXT375U195
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/27/2019
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date10/24/2019
Supplement Report FDA Received Date11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005